Alert archive / Idaho / Wind Advisories in 2013

Wind Advisory 2, NWS Boise, ID

January 29, 2013Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Jan 29, 2013, 7:43 AM MST for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Jan 29, 2013, 11:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2013, 7:43 AM MST (14:43 UTC)
In effect from
Jan 29, 2013, 11:00 AM MST
Expired
Jan 29, 2013, 7:00 PM MST
In force
8 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 2.7 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2013-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2013-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
110 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WWUS75 KBOI 291443
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
743 AM MST TUE JAN 29 2013

...VERY WINDY...

.BUILDING HIGH PRESSURE WILL COMBINE WITH MIXING OF STRONG WINDS
ALOFT TO BRING VERY WINDY CONDITIONS ACROSS THE MAGIC VALLEY TODAY.

IDZ016-300200-
/O.NEW.KBOI.WI.Y.0002.130129T1800Z-130130T0200Z/
WESTERN MAGIC VALLEY-
743 AM MST TUE JAN 29 2013

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MST
THIS EVENING. 

* WINDS...WEST 20 TO 35 MPH THIS MORNING INCREASING TO 30 TO 45
  MPH.

* TIMING...11 AM THROUGH 7 PM.

* IMPACTS...DIFFICULT DRIVING CONDITIONS. LOCAL BLOWING AND
  DRIFTING SNOW UNTIL 10 AM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
1 follow-up statement
137 
WWUS75 KBOI 300146
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
646 PM MST TUE JAN 29 2013

...REMAINING BREEZY OVERNIGHT...


IDZ016-300300-
/O.EXP.KBOI.WI.Y.0002.000000T0000Z-130130T0200Z/
WESTERN MAGIC VALLEY-
646 PM MST TUE JAN 29 2013

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING. 

WIND ACROSS THE REGION HAS LOWERED BELOW CRITERIA LEVELS. BREEZY
CONDITIONS WILL REMAIN OVERNIGHT AND THROUGH WEDNESDAY BUT NOT
EXPECTED TO BE AS STRONG AS THEY WERE DURING THE AFTERNOON HOURS.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Jan 29, 3:34 AM MST, 4 hours 9 minutes earlier.

Area forecast discussion, Jan 29, 3:34 AM MST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
334 AM MST TUE JAN 29 2013

.SHORT TERM...TODAY THROUGH WEDNESDAY...MOIST VERY STRONG UPPER
LEVEL FLOW FROM THE NW HAS BROUGHT SNOW TO MUCH OF THE AREA
OVERNIGHT. THE JET AXIS IS CROSSING SW IDAHO WITH WARMER AIR ALOFT
BUILDING IN OVER SE OREGON BUT COLD ENOUGH STILL FOR SNOW.
LESSENING SNOW THIS AFTERNOON AS WINDS PICK UP FROM THE NW. SNOW
COVER AND WIND WILL LIMIT TEMPERATURE GAINS WITH MET PREFERRED
OVER MAV. VERY WINDY ACROSS THE WESTERN MAGIC VALLEY AND SOUTH
TWIN FALLS COUNTY THIS AFTERNOON - GUSTS AROUND 38 MPH IN OREGON
ALREADY. STRONG UPSLOPE AND MOIST NW FLOW WILL CONTINUE IN WEST
CENTRAL AND BOISE MOUNTAINS THROUGH WEDNESDAY WITH LIGHT TO MODERATE
SNOW ACCUMULATIONS AT MCCALL.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...NORTHWEST FLOW ALOFT
ON THE LEADING EDGE AN UPPER LEVEL RIDGE NEAR THE COAST WILL KEEP A
CHANCE OF SNOW AND RAIN SHOWERS...MAINLY OVER THE MOUNTAINS OF BAKER
COUNTY OREGON AND CENTRAL IDAHO THROUGH FRIDAY. THE RIDGE WILL SHIFT
INLAND REACHING THE THE INTERMOUNTAIN REGION ON SATURDAY FOR DRIER
CONDITIONS. THE UPPER RIDGE REMAINS OVER REGION INTO EARLY NEXT
WEEK. TEMPERATURES WILL AVERAGE ONLY SLIGHTLY BELOW NORMAL. MODELS
REMAIN IN GOOD AGREEMENT WITH NO SIGNIFICANT CHANGES.

&&

.AVIATION...IFR CONDITIONS ACROSS ALL OF SE OREGON AND SW IDAHO THIS
MORNING DUE TO SNOW. MVFR CONDITIONS IN LIGHT SNOW IN THE TREASURE
VALLEY DUE TO SHADOWING. CONDITIONS BEGIN TO IMPROVE LATE TUESDAY
MORNING OVER EAST-CENTRAL OREGON...SW IDAHO MTNS AND SNAKE RIVER
VALLEY. GUSTY SURFACE WINDS AND STRONG WINDS ALOFT WILL DEVELOP BY
12Z ACROSS SE OREGON AND 18Z IN THE SW IDAHO AND CONTINUE THROUGH
THE AFTERNOON. NO BLOWING SNOW IS EXPECTED AS SNOW IS TO WET. EXPECT
IFR CONDITIONS TO HOLD ON INTO LATE TUESDAY AFTERNOON OVER HIGHER
TERRAIN SOUTH OF KBNO-KBOI-KTWF LINE.  SURFACE SPEEDS 20 TO 40 KTS
WITH SPEEDS OF 50-70 KTS AT 10K FEET MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 11 AM MST THIS MORNING IDZ011-013-014-
     033.
     WINTER STORM WARNING UNTIL 5 PM MST THIS AFTERNOON IDZ015-029-
     030.
     WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON IDZ016-028.
     WINTER WEATHER ADVISORY UNTIL 11 AM MST THIS MORNING IDZ012.
OR...WINTER STORM WARNING UNTIL 10 AM PST THIS MORNING ORZ062.
     WINTER WEATHER ADVISORY UNTIL 11 AM MST /10 AM PST/ THIS MORNING
     ORZ061-063-064.
&&

WEATHER.GOV/BOISE

SHORT TERM...VM
LONG TERM....JS
AVIATION.....JS
Hazardous weather outlook, Jan 29, 4:55 AM MST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
455 AM MST TUE JAN 29 2013

ORZ062-301200-
BAKER COUNTY-
355 AM PST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

PLEASE SEE THE LATEST WINTER STORM INFORMATION IN WSWBOI.

HEAVY SNOW WILL CONTINUE IN THE HIGHER MOUNTAINS THIS MORNING.
EXPECT LIGHT SNOW THIS MORNING ACROSS BAKER VALLEY. LIGHT SNOW
THIS AFTERNOON AND TONIGHT WILL MIX WITH RAIN BELOW 3500 FEET IN
THE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES. WE WELCOME POSTS ON OUR FACEBOOK PAGE AND
MONITOR TWITTER @NWSBOISE FOR #IDWX AND #ORWX.

IDZ011-013-033-301200-
WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-UPPER WEISER RIVER-
455 AM MST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

...WINTER STORM WARNING IN EFFECT UNTIL 11 AM MST THIS MORNING...

MODERATE TO HEAVY SNOW THIS MORNING WILL BECOME LIGHT FOR TONIGHT.
FOR THE 24 HOURS ENDING AT 5 AM WEDNESDAY EXPECT AN ADDITIONAL 2
TO 4 INCHES IN THE VALLEYS WITH 6 TO 10 INCHES IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

LIGHT SNOW THROUGH WEDNESDAY NIGHT EXPECTED.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES. WE WELCOME POSTS ON OUR FACEBOOK PAGE AND
MONITOR TWITTER @NWSBOISE FOR #IDWX AND #ORWX.

IDZ014-015-029-030-301200-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-
455 AM MST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

MODERATE TO HEAVY SNOW IS DECREASING FROM THE NORTHWEST AND
EXPECTED TO END AT BOISE BY 6 AM AND TWIN FALLS BY 10 AM.

ACROSS SOUTHERN TWIN FALLS COUNTY LOCAL BLIZZARD CONDITIONS ARE
EXPECTED UNTIL 11 AM.

A VARIETY OF WINTER WEATHER HIGHLIGHTS ARE IN EFFECT SO PLEASE SEE
WSWBOI FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES. WE WELCOME POSTS ON OUR FACEBOOK PAGE AND
MONITOR TWITTER @NWSBOISE FOR #IDWX AND #ORWX.

IDZ012-ORZ063-064-301145-
LOWER TREASURE VALLEY ID-MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
455 AM MST TUE JAN 29 2013 /355 AM PST TUE JAN 29 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IDAHO
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

MODERATE SNOW IS DECREASING FROM THE NORTHWEST.

PLEASE SEE LATEST WINTER WEATHER INFORMATION IN WSWBOI.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES. WE WELCOME POSTS ON OUR FACEBOOK PAGE AND
MONITOR TWITTER @NWSBOISE FOR #IDWX AND #ORWX.

IDZ016-301200-
WESTERN MAGIC VALLEY-
455 AM MST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.

.DAY ONE...TODAY AND TONIGHT

MODERATE SNOW IS DECREASING FROM THE WEST. WINDS OF 25 TO 25 MPH
WILL INCREASE TO 30 TO 45 MPH FOR THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES. WE WELCOME POSTS ON OUR FACEBOOK PAGE AND
MONITOR TWITTER @NWSBOISE FOR #IDWX AND #ORWX.

ORZ061-301200-
HARNEY COUNTY-
355 AM PST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

PLEASE SEE THE LATEST WINTER WEATHER HIGHLIGHTS AT WSWBOI.

WEST WINDS OF 20 TO 30 MPH THIS MORNING WILL INCREASE TO 25 TO 35
MPH FOR THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES. WE WELCOME POSTS ON OUR FACEBOOK PAGE AND
MONITOR TWITTER @NWSBOISE FOR #IDWX AND #ORWX.

IDZ028-301200-
CAMAS PRAIRIE-
455 AM MST TUE JAN 29 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.

.DAY ONE...TODAY AND TONIGHT

BLOWING SNOW WILL CONTINUE THROUGH THE EARLY AFTERNOON. SNOW IS
DECREASING FROM THE WEST AND WILL END BY 11 AM.

PLEASE SEE WSWBOI FOR THE LATEST WINTER WEATHER INFORMATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER VIA
ESTABLISHED PROCEDURES. WE WELCOME POSTS ON OUR FACEBOOK PAGE AND
MONITOR TWITTER @NWSBOISE FOR #IDWX AND #ORWX.

In the hours before

Local storm report, Jan 29, 6:20 AM MST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
620 AM MST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     SNOW             30 NE RICHLAND          45.07N 116.73W
01/29/2013  M3.0 INCH        ADAMS              ID   MESONET

            SCHNEIDER MEADOWS 12 HOUR AMOUNT...3 INCHES.

0523 AM     SNOW             2 S BOISE               43.58N 116.23W
01/29/2013  E4.0 INCH        ADA                ID   UNKNOWN

0539 AM     SNOW             7 S FILER               42.47N 114.61W
01/29/2013  E1.0 INCH        TWIN FALLS         ID   UNKNOWN

            ABOUT AN INCH LAST 24 HOURS.

0612 AM     SNOW             MERIDIAN                43.61N 116.40W
01/29/2013  M2.0 INCH        ADA                ID   UNKNOWN

&&

JSMITH
Local storm report, Jan 29, 6:52 AM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
652 AM MST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     SNOW             2 NW GARDEN VALLEY      44.12N 115.99W
01/29/2013  M7.5 INCH        BOISE              ID   COCORAHS

            RECENT SNOW STORM TOTAL OF 7.5 INCHES OF NEW SNOWFALL
            ACCUMULATED 2 MILES NW OF GARDEN VALLEY IN A FIVE AND
            ONE-HALF HOUR PERIOD. THIS EQUATES TO 0.26 INCHES OF
            LIQUID WATER EQUIVALENT. THE RESULTANT TOTAL SNOW DEPTH
            IS NOW 14 INCHES.

&&

WHEWKO
Local storm report, Jan 29, 6:54 AM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
654 AM MST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 AM     HEAVY SNOW       6 E BOGUS BASIN SKI ARE 43.77N 115.99W
01/29/2013  M6.0 INCH        BOISE              ID   UNKNOWN

            STORM TOTAL AFTER 8 PM ON 1/28.

0634 AM     SNOW             4 SE BOISE              43.56N 116.17W
01/29/2013  M3.5 INCH        ADA                ID   NWS EMPLOYEE

            STORM TOTAL.

&&

JSMITH
Local storm report, Jan 29, 7:06 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
706 AM MST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             3 NE HORSESHOE BEND     43.94N 116.15W
01/29/2013  M4.0 INCH        BOISE              ID   COCORAHS

            24 HOUR SNOWFALL WITH 0.24 LIQUID. SO FAR FOR THE MONTH
            2.28 LIQUID.

&&

VMILLS
Local storm report, Jan 29, 7:15 AM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
715 AM MST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     SNOW             1 SSE KUNA              43.48N 116.41W
01/29/2013  M2.0 INCH        ADA                ID   COCORAHS

            RECENT STORM SNOWFALL AT ONE AND ONE-HALF MILES SSE OF
            KUNA, IDAHO IS 2.0 INCH. THIS EQUATES TO 0.15 INCHES OF
            LIQUID WATER EQUIVALENT. THE NEW SNOW DEPTH TOTAL IS NOW
            4 INCHES.

&&

WHEWKO
Local storm report, Jan 29, 7:22 AM MST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
722 AM MST TUE JAN 29 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 AM     SNOW             6 SE BOISE              43.55N 116.14W
01/29/2013  M5.0 INCH        ADA                ID   COCORAHS

            RECENT STORM SNOWFALL AMOUNT AT SIX MILES SSE OF BOISE
            CITY OF 5.0 INCHES. THIS EQUATES TO TO 0.54 OF LIQUID
            WATER EQUIVALENT. SNOW DEPTH IS NOT AVAILABLE AT THIS
            TIME.

&&

WHEWKO

Nearby

Wind Advisories in Idaho, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.